# SDR 2024FA0000567

- Difficulty date: August 6, 2024
- Submitted: August 6, 2024
- Operation: General aviation
- Aircraft: N6542V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0765
- Aircraft time: 8,957 hours
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105277
- Condition: Corroded
- Location: Ailerons
- Part time: 8,957 hours
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION AFTER AN EXTENDED PERIOD OF NON-FLYING OUTSIDE STORAGE, WE FOUND BOTH AILERON CONTROL CABLES CORRODED WHERE THEY PASS OVER THE PULLEYS AT THE TOP OF THE CABIN AT THE WING ROOT.  REFER TO AILERON CABLE CORROSION INSPECTION.  ONE CABLE WAS SEVERELY CORRODED- MORE THAN 30% OF CABLE THICKNESS HAD BEEN LOST. THIS PULLEY WAS ALSO DAMAGED.  THE OTHER CABLE HAD LOST ABOUT 10% OF THE CABLE THICKNESS.   CORROSION EVIDENT ON PART OF CABLE FACING UPWARDS/AWAY FROM PULLEY AND LOCALIZED TO PART OF CABLE THAT WAS BENT OVER PULLEY.   RECOMMEND INSPECTION AND CORROSION PREVENTION TREATMENT OF THIS PORTION OF THE CABLE AT ANNUAL AND 100 HOUR INSPECTIONS.
